MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PRSTHSS,KNEE,PTELLFMROTIBL,SMI-CNSTRND, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PRSTHSS,KNEE,PTELLFMROTIBL,SMI-CNSTRND, CEMENTED, POLYMER/METAL/POLYMER
Catalog Number V0100022
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tibia block would not fit.Mechanical instruments had to be used.No delay or injury reported.
 
Additional Manufacturer Narrative
The associated legion visionaire cutting block kit was returned and evaluated.The visual inspection of the returned device shows no obvious damage on the part.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering evaluation by our visionaire team noted that after evaluation, it was determined that errors were made during the segmentation of the tibia.These errors would have affected block fit and could have caused the issues described in the complaint.Consequently, the alignment engineer along with the segmenter have taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.Our clinical evaluation noted that per the report the surgeon increased his incision proximally and cleared away soft tissue.As the tibial block did not fit the surgeon had to abort the visionaire block and use standardized/mechanical instrumentation to complete the procedure within a 5 10 minute surgical extension without patient injury.We will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) it was communicated that the femoral block did not fit well but the surgeon increased his incision proximally and cleared away soft tissue.The tibial block, however, did not fit and the surgeon had to abort the visionaire block and use standardized/mechanical instrumentation to complete the procedure within a 5-10 minute surgical extension without patient injury.The engineering evaluation ¿determined that errors were made during the segmentation of the tibia¿ and would have ¿affected block fit and could have caused the issues described in the complaint¿.Corrective actions have been taken to mitigate future instances.In conclusion: based on the engineering evaluation the root cause of the block fit was incorrect segmentation.Due to the surgeon aborting the visionaire cutting plan and resorting to standardized/mechanical instrumentation the patient impact was minimized to the 5-10 minute surgical extension and an increased proximal incision without injury or further complications.No further medical assessment can be rendered at this time.Mi report approved by md justin templeton on 6/23/2019.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Wait on product evaluation if the device is returning and/or the engineering evaluation.Proceed based on information provided and/or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PRSTHSS,KNEE,PTELLFMROTIBL,SMI-CNSTRND, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8292440
Report Number1020279-2019-00355
Device Sequence Number1098380
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100022
Device Lot Number00127122V2
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date06/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1